advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Leg spasms after epidural steroid injections

Hi, I have a large herniation at L5/S1 on my left side that gives me bad sciatica in my left let and I am currently waiting for surgery. My physiatrist gave me a second round of steroid injections Wednesday morning (two days ago) to try to ease my symptoms while we wait for a surgery date. My first round of injections were 3 weeks ago. They relieved my symptoms for a few days, but did not last long. The physiatrist used a different steroid this time in the hopes I would have a more long lasting response. The day of, I took things easy as instructed and had pretty typical pain at the injection site, which was eased by icing my back. Yesterday was a pretty typical day for me, but today I have had really bad spasms all morning. I had to come home from work, because the muscles in my leg (in particular my calf) and my foot keep clenching involuntarily. I have taken my baclofen and gabapentin as usual, and have also taken pain meds. I haven't had spasming like this since before I started the gabapentin and I'm concerned. Has anyone else had increased spasms/cramping after steroid injections? Is this most likely because of the injections? Any thoughts would be welcome.
advertisement

Comments

  • I also was getting bad leg cramps and my toes would even lock up in really screwy looking positions. Doc said that is was due to sticking the needle into the sciatic nerve root and this caused it to become inflamed. He also told me that it would go away with time. It took me about 18 months until the cramps, for the most part, have stopped. I still have a little cramping, which is livable. You may want to ask about trying a Medrol Pack (Prednisone, I believe) or another steroid to reduce the inflammation. Sorry for the little information that I can give you, but I am careful not to lead you down the road with a lot of useless or bad information.
  • I called the physiatrist on Monday and that is exactly what he gave me. :) Fingers crossed it kicks in soon!
  • advertisement
  • Since my epidural I get such horrible cramps in my feet when I go to bed I can hardly stand it. I don't get much sleep anymore.
Sign In or Join Us to comment.